Fecha de la publicación: 16/02/2018
Autor: Enrique M San Norberto (1), Irene García-Saiz (2), Diana Gutiérrez (3), Liliana Domingos (3), Carlos Vaquero (3)
1Division of Vascular Surgery, Valladolid University Hospital, Valladolid, Spain. Electronic address: firstname.lastname@example.org.
2Division of Anesthesia and Critic Care, University Hospital Rio Hortega, Valladolid, Spain.
3Division of Vascular Surgery, Valladolid University Hospital, Valladolid, Spain.
The non-vitamin K antagonist oral anticoagulant rivaroxaban is indicated in prevention and treatment of venous thromboembolism (VTE). A 60-year-old male patient complained of bilateral ptosis after administration of rivaroxaban for deep vein thrombosis (DVT). Myasthenia gravis (MG) was confirmed by positive serum antiacetylcholine receptor antibody test. No mediastinal thymoma was found. The ocular myasthenia reversed after discontinuing rivaroxaban treatment. Nevertheless, ptosis recurred and chronic oral pyridostigmine bromide treatment was necessary. The mechanism of MG development by rivaroxaban therapy is not completely understood. The development of rivaroxaban-induced autoimmune disease could be based on cross-reactivity between antibodies against rivaroxaban-derived antigens or by T-cell activation. To our knowledge, this report of ocular myasthenia by rivaroxaban administration is the first in the literature. Despite the benefits of rivaroxaban, it is important to recognize unexpected immune-related adverse events.
Copyright © 2018 Elsevier Inc. All rights reserved.